Log in
Endometriosis UK
37,951 members33,203 posts

confused about Prostap injections

Hi

I've been to see the gynaecologist today about my endometriosis, she said to try swimming and yoga...then suggested prostap injections. My Doctor had referred me for a hysterectomy but gynaecologist said I need to try injections first.

I don't know what to do? any advice would be appreciated x

8 Replies
oldestnewest

I had the same 4 months ago!!! I think they like to try all non surgical options first! I spoke to my gp who said to think of them a bit like a trial run to the surgery. He told me it throws your body into menopause and if your pains ease then surgery may help!

I’ve just had my 3rd injection and I have mixed opinions. My pain HAS dramatically reduced BUT the side effects of the drug have not been fun. The first 2 months was a lot of stabbing pains and bleeding also I have 2 weeks post injection of nausea, occasional vomiting, dizziness and headaches. I am CONSTANTLY exhausted and have lost all energy. It’s been tough on the husband as I feel pathetic at the mo and my gorgeous girl (6) has been great but mummy is not much fun. She also asked me why I don’t laugh anymore !!😞

I’m torn between having the next 3 and hope it all settles down ( if you read other posts people say it can take until the 3rd injection) or go back to consultant and say I want the surgery!

I’ve spoken to several lovely people on here and some say it’s really helped them and side effects are nothing in comparison to the pain. One of my sways is my endo is also on my bowel and that has not improved!

Good luck with the decision it’s not an easy one. Xx

1 like
Reply

Im so to hear that the injections have caused you so much distress.

I was having them as a prelude to surgery and although i got a couple of hot flushes i had no pain.

I too had endo millimetres from attatching to the bowel and alhough the injections can make you feel a bit sluggish and at time a bit nauseous it was a better alternative to what i was going through.

I also experienced slight localised irritation so i asked them to ensure the injection sight was changed each time.

I found it best in my tummy.

Maybe try having it in another sight to see if the side effects differed, im not sure y but i found dhaving it in my arm was more problematic.

Let them know about the nausea and fatigue though. They may be able to suggest something to help it.

2 likes
Reply

Thank you, I have it attached to my bowel too so that helps.

Reply

Thank you! xx

Reply

No problem.

Let me know what you decide and how you get on.

Keep you head up. X

Reply

Hi there

I was offered this option too before the hysterectomy. I thought it was a good idea. It helped me judge what i was going to be like after having the hysterectomy. It stopped the periods and the pain and was a temporary thing as after your 6th injectuon it is recommended that you start using hrt with it aswell.

I was doing so good on it that my consultant left me on it for 8 months without opting for hrt.

Then i was able to sort out my hysterectomy proceedure with a clear understanding and without the pressing need of urgency due to the severe pain and distress i was under each month.

It was a valuable aid, not necessarily a solution. Especially not for me. The injectuons themselves carry side effects and long term conciderations.

If you need to chat just send a message. I shall answer truthfully. But bear in mind that we are all individuals and as such our experiences can be different. But it was a good thing for me.

1 like
Reply

I've just finished a 6m course of Prostap whilst I was awaiting a surgery date.

It has given me my quality of life back, I've had no bleeding for the whole time I was on them, I had one injection a month.

I didn't have ad back therapy which I believe is low dose of HRT.

So I just had Prostap.

Before I started the injections I was in hospital almost every week, taking morphine and codeine every day and hardly able to care for myself.

The only side effects of it was my emotions were all over the place, I get migraines anyway so I can't say it was the Prostap which gave me them, I didn't get nightsweats or stabbing pains etc.

I would recommend it just because it's given me my life back.

I had my last injection on the 1st September, I had 6m's of them and my period returned last week.

Yes my period is back with a vengeance but we all have endo so that's just normal!

I'll be having surgery in December and then Prostap for 3 months afterwards to allow my body to heal without batting my periods.

I know long term use is bad for your bones and also there is other long term side effects that's why they usually give 6m's and then you have a break.

I was initially offered 3m's worth but begged my consultant to give me the other 3m's worth because it's literally been a life saver.

My weight was stable throughout taking them; but since stopping I've gained a stone and a half which my consultant said was normal as my hormones are re settling back down.

Hope this helps xx

2 likes
Reply

Thank you, I am still thinking it through. xx

1 like
Reply

You may also like...